Extreme hives! Steroids/benadryl/zyrtec NOT WORKING
Before the hives started Tuesday, I was very sick from Saturday-Monday. My symptoms were extreme body aches in my legs, lightheadedness and dizziness, sensitivity to light and sound. By Tuesday I was able to walk around again so I went to work. I took my lunch break at 12:00pm and ate 2 bites of chicken noodle Progresso soup. A few minutes later my ears felt like they were on fire and the rash started traveling down my body and where any clothes such as my bra and panties are. I asked to leave to go home and take benadryl. Didn't help it worsened. By 6:00pm I went to urgent care. They gave me 2 steroid injections and prescribed 2 more prescriptions to take at home. Nothing has changed! Its been 6 days. The steroid I am taking only last up to 3 hours so I'm taking benadryl and zyrtec in between the steroids…still nothing. At the moment they are better but flare right back up around 8:00 pm every night! Should I go to the hospital?
Interested in more discussions like this? Go to the Skin Health Support Group.
Also on my back torso breast and buttocks
@cc_saracay88, welcome to Connect. I can't imagine how uncomfortable those hives must be to deal with. If I am understanding your post correctly, do the steroids temporarily help with the hives? If you are comfortable sharing, have you been checked for any sort of allergies? Have you dealt with hives in the past or did this all start with being sick? Obviously, I am not a medical professional and cannot offer medical advice, but I would always be on the cautious side and seek a medical professional if I felt something was wrong or not getting better. Did they offer any sort of diagnosis or potential cause?
I've always had allergies. Steroids help for a few hours then I take benadryl in between. My husband has been laid off for 1yr now…so no insurance for testing…which was going to cost $2000 PLUS in the end. So I wish I could be properly diagnosed…because they said without testing they cannot rule out autoimmune diseas